Alert archive / Florida / Gale Watches in 2018

Gale Watch 2, NWS Melbourne, FL

November 21, 2018

NWS Melbourne, FL issued this gale watch at Nov 21, 2018, 3:25 PM EST. It took effect at Nov 23, 2018, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2018, 3:25 PM EST (20:25 UTC)
In effect from
Nov 23, 2018, 4:00 AM EST
Expired
Nov 22, 2018, 4:05 AM EST
In force
Issued by
NWS Melbourne, FL

The text

As transmitted.

873 
WHUS72 KMLB 212025
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
325 PM EST Wed Nov 21 2018

AMZ570-572-220930-
/O.NEW.KMLB.SC.Y.0038.181122T1500Z-181123T0900Z/
/O.NEW.KMLB.GL.A.0002.181123T0900Z-181123T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
325 PM EST Wed Nov 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST
FRIDAY...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM Thursday to 4 AM
EST Friday. A Gale Watch has also been issued. This Gale Watch is
in effect from late Thursday night through Friday afternoon. 

* WINDS...Northeast increasing near 20 knots Thursday then 25 to 
  30 knots Friday with frequent gusts to Gale Force possible.

* WAVES/SEAS...Building 6-7 feet Thursday reaching 11-13 feet 
  Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

AMZ550-552-555-575-220930-
/O.NEW.KMLB.SC.Y.0038.181123T0900Z-181124T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
325 PM EST Wed Nov 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 PM EST
SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Friday to 4 PM EST
Saturday. 

* WINDS...Northeast to East increasing to 20 knots with occasional
  gusts to Gale Force possible north of Sebastian Inlet Friday.
  Winds becoming southwest 15 knots Saturday.

* WAVES/SEAS...Building 7 to 10 feet Friday subsiding 5 to 7 feet
  Saturday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
980 
WHUS72 KMLB 220905
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
405 AM EST Thu Nov 22 2018

AMZ572-230900-
/O.EXT.KMLB.SC.Y.0038.181123T0000Z-181123T0900Z/
/O.UPG.KMLB.GL.A.0002.181123T0900Z-181123T2100Z/
/O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/
/O.NEW.KMLB.SC.Y.0040.181124T0000Z-181124T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
405 AM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 PM 
SATURDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 AM to 7 PM Friday. A Small 
Craft Advisory is now in effect from 7 PM this evening until 4 AM
Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is
no longer in effect. 

* WINDS...Northeast increasing near 20 knots tonight, then 25 to
  30 knots with frequent gusts to Gale Force on Friday. 

* WAVES/SEAS...Building 6 to 8 feet tonight and 11 to 14 feet on 
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-230900-
/O.EXT.KMLB.SC.Y.0038.181122T2100Z-181123T0900Z/
/O.UPG.KMLB.GL.A.0002.181123T0900Z-181123T2100Z/
/O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/
/O.NEW.KMLB.SC.Y.0040.181124T0000Z-181124T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
405 AM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 PM
SATURDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 AM to 7 PM Friday. A Small 
Craft Advisory is now in effect from 4 PM this evening until 4 AM
Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is 
no longer in effect. 

* WINDS...Northeast to East increasing to 20 knots late this
  afternoon through tonight, then 25 to 30 knots with frequent
  gusts to Gale Force on Friday.

* WAVES/SEAS...Building to 6 to 7 feet late today, 8 to 10
  tonight, and 12 to 14 feet Friday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-230900-
/O.NEW.KMLB.SC.Y.0039.181122T2100Z-181123T0900Z/
/O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/
/O.EXT.KMLB.SC.Y.0038.181124T0000Z-181124T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
405 AM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM FRIDAY TO 4 PM 
SATURDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 AM to 7 PM Friday. A Small 
Craft Advisory is now in effect from 4 PM this evening until 4 AM
Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is 
no longer in effect. 

* WINDS...Northeast to East increasing to 20 knots late this
  afternoon through tonight, then 25 to 30 knots with frequent
  gusts to Gale Force on Friday.

* WAVES/SEAS...Building to 6 to 8 feet tonight, and 10 to 13 feet
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ552-230900-
/O.NEW.KMLB.SC.Y.0039.181123T0000Z-181123T0900Z/
/O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/
/O.EXT.KMLB.SC.Y.0038.181124T0000Z-181124T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
405 AM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM FRIDAY TO 4 PM 
SATURDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 AM to 7 PM Friday. A Small 
Craft Advisory is now in effect from 7 PM this evening until 4 AM
Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is
no longer in effect. 

* WINDS...Northeast increasing near 20 knots tonight, then 25 to
  30 knots with frequent gusts to Gale Force on Friday. 

* WAVES/SEAS...Building 6 to 7 feet tonight and 9 to 12 feet on 
  Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ555-575-230900-
/O.CON.KMLB.SC.Y.0038.181123T0900Z-181124T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
405 AM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 PM SATURDAY...

* WINDS...Northeast to East increasing to around 20 knots with
  gusts up to 30 knots.

* WAVES/SEAS...Building to 6 to 8 feet late tonight, and 9 to 12
  feet on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Nov 21, 9:19 AM EST, 6 hours 6 minutes earlier.

Area forecast discussion, Nov 21, 9:19 AM EST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
919 AM EST Wed Nov 21 2018

.UPDATE...
Cool, dry advection has set up across the area in wake of the cool
front that moved through the area overnight and this morning with
high pressure building in to our north. Most locations reported low
temperatures in the mid to upper 50s this morning with a few low
60s along the Space and Treasure Coasts. GOES-16 Total Precipitable
Water shows this drier mass settling in with values ranging from
0.60" across northern Volusia county and just over an inch along
the Treasure Coast. Other than a slight increase in cirrus later
today and some marine stratocu along the coast, plenty of sunshine
is expected with this dry air mass in place. Temperatures will be
right around late November averages with highs in the mid to
upper 70s.

&&

.AVIATION...

VFR with northerly winds of 5-10 kt.

&&

.MARINE...

Today-Tonight...A weak front over central Florida will continue
its trek southward this morning before stalling over the Straits
of Florida tonight. North winds behind the boundary will veer
slightly to the NNE tonight while remaining in the 10-15 kt
range. Seas 2-3 feet nearshore and up to 4 feet offshore.

Thursday-Sunday (previous)...Local pressure gradient will tighten
significantly between a large, strengthening high pressure ridge
over the eastern CONUS and a developing inverted surface trough
offshore the ECFL coast. Winds/seas will reach SCA levels late
Thursday through Friday, however for now the forecast is below the
GFS/WNWAVE progs (30KT and 12-13FT) and a little closer to the
ECM wind and NWPS wave models. Winds/seas will subside this
weekend as the large high to the north weakens and the surface
trough lifts out.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  54  73  63 /   0  10  40  50
MCO  77  55  75  61 /   0   0  30  40
MLB  76  59  77  65 /   0  10  40  50
VRB  78  61  78  64 /  10  10  30  40
LEE  75  52  73  60 /   0   0  20  30
SFB  77  54  74  61 /   0   0  40  50
ORL  77  56  74  61 /   0   0  30  40
FPR  78  61  78  64 /  10  10  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Kelly/Rodriguez
Hazardous weather outlook, Nov 21, 4:11 AM EST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
411 AM EST Wed Nov 21 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
411 AM EST Wed Nov 21 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the beaches. Check with your local beach patrol for
more information about ocean hazards. Always swim near a lifeguard
and never swim alone.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Hazardous boating conditions are expected to develop late this
week as increasing onshore flow builds seas. This will also bring
a period of rough surf to the beaches, particularly along the
Volusia and Brevard county coasts. Marine and surf conditions are
expected to improve over the weekend; however, the threat of rip
currents will remain elevated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Ulrich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:25 PM ESTSmall Craft AdvisoryMLB61 hr

Nearby

Gale Watches in Florida, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.